It is currently Sun Aug 20, 2017 7:32 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Mon Aug 16, 2010 1:05 am 
Offline
Average Poster
Average Poster
User avatar

Joined: Fri Feb 26, 2010 10:23 pm
Posts: 4
I can't type long. I've lurked the boards for awhile, oddly enough I just started posting when I began the hard part of the weaning process.

I've been on Subs since Feb of this year, 8 mg, twice a day. It did its job for me, took away all my cravings, etc. My habit has always been pain pills (I have chronic pain- fibromyalgia, sjogren's and migraines, I am only 37) But I never took more than 8-10 pain pills a day. I thought from the start maybe the dose was too high...my body never really adjusted, I was always too sedated, etc.

Anyway I have been slowly weaning since the end of June and was down to 2mg last week. Today I did not take one and I feel like a Mac truck has run over me today. My back and shoulders ache, my legs are restless, cannot quit yawning, feel like I cannot breathe. My husband said he was going to sleep and I somehow felt rejected and told him to "F" off!!! I am so angry and miserable! OHHHH and let's not forget the tummy troubles, cramps and diarrhea.

I am self treating with clonidine, bentyl, and benadryl for sleep. Any other ideas? I thought I would post my progress for other hopefuls here also!! Wish me luck, I am suffering!!
L


Top
 Profile  
 
 Post subject:
PostPosted: Mon Aug 16, 2010 1:44 am 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Fri May 28, 2010 10:38 pm
Posts: 181
Location: Cleveland suburb
Hello and welcome. Hope you don't mind me asking you a few questions? Why are you stopping your suboxone at 6 months? Why are you coming off at 2 mg? Many people wean down to much lower levels than 2mg. I am also curious why your doctor had you on such a high dose (16mg) of suboxone? Was it for pain management regarding your fibro and migraines? IMO 16mg seems like a huge dose when coming off of 8 to 10 pills a day (unless it was for your pain). Seems to be a common occurance lately where doctors are putting people on such large doses of suboxone for smaller pill habits. I am in know way saying 8 to 10 pills a day is not a serious problem, I'm not down playing your addiction. Just seems like a huge increase for someone with your tolerance. I've noticed that most who are angry for being mislead by thier doctors and are anti-suboxone are people that were put on large doses of suboxone for habits similar to yours. I know this can be a touchy subject on this forum but IMO these doctors are damaging the reputation of suboxone. Sorry for the rant. Back to your problem. Immodiom (spelling???) always worked very well for me with the stomach issues. Try, and I know it's easier said than done, to get out and do something physical. Even if it's a walk aroung the block or a short swim. You will get lots of good sugjestions from the people on this forum. Hang in there, it will get easier. Please keep us updated as to how you are doing.

_________________
"Why can't I worship the Lord like most people, by praying like hell on my death bed"
-Homer Simpson-


Top
 Profile  
 
 Post subject:
PostPosted: Mon Aug 16, 2010 6:16 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hello Leslie. I'm sorry to hear you're going through such a rough time right now. The only thing I'll say on the issue of your original dose is that I also take sub for pain and I take 16+ mg per day, HOWEVER, I believe I had a much larger habit than you did.

I think Smoothy's question about why you jumped off at 2 mg is a good one. Are you doing this with the assistance of your subox doc? I also wanted to say that in my opinion it sounds like you tapered down awfully quickly, which might account for some of your discomfort. Many people have tapered down quite low, but over a much longer period of time and did or are doing quite well. It's my understanding that the key to a successful taper is going long, low, and slow.

Does/did your family support your subox treatment? I'm also wondering why you decided to stop at only 6 months into your treatment. If you're comfortable giving some more information, maybe we can offer you some better ideas.

I hope by the time you read this you are feeling a bit better. Again, I'm sorry you're feeling so poorly. Hang in there and please keep us posted.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Aug 16, 2010 8:01 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Feb 17, 2010 10:03 pm
Posts: 991
People have posed some excellent questions. The benadryl could make restless legs worse, just an FYI. For sleep, neurontin or trazadone might be better for you, or you can get a restless leg medicine as those also tend to make you quite sleepy. I think you will find you can do this more comfortably if you taper a little more first. Also, what are you planning to do for your pain issues if you go off suboxone?

Cherie

_________________
Criticism may not be agreeable, but it is necessary. It fulfills the same function as pain in the human body. It calls attention to an unhealthy state of things.

- Winston Churchill


Top
 Profile  
 
 Post subject:
PostPosted: Thu Aug 19, 2010 9:22 am 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Fri Apr 23, 2010 3:32 pm
Posts: 228
Hi there! Everyone has posted some great questions. How are you feeling today? May I ask why you are getting off the sub?

Also, while 16mgs may seem like a high dose to many people it's the average starting dose that most dr's use. Also she never said what 10 pills she was taking a day. If is was 10 dilaudid or something at at high mg then 16 mgs would def. be appropriate (in my opinion anyway), KWIM? I don't know, Im just throwing things out there......

Anyway, hoping you are feeling ok and hopefully you reconsider your weaning and try maybe to go lower than 2mgs. What's your plan now for your pain, if you don't mind me asking?

_________________
Laura

Of course there's such a thing as angels. Only sometimes they don't have wings... and we call them mothers. -Unknown


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group